doi: 10.3934/dcds.2020339

Dynamical Borel–Cantelli lemmas

Lund University, Sweden

Received  May 2020 Revised  July 2020 Published  October 2020

This paper is a study of Borel–Cantelli lemmas in dynamical systems. D. Kleinbock and G. Margulis [7] have given a very useful sufficient condition for strongly Borel–Cantelli sequences, which is based on the work of W. M. Schmidt [10], [11]. We will obtain a weaker sufficient condition for the strongly Borel–Cantelli sequences. Two versions of the dynamical Borel–Cantelli lemmas will be deduced by extending a theorem by W. M. Schmidt [11], W. J. LeVeque [8], and W. Philipp [9]. Some applications of our theorems will also be discussed. Firstly, a characterization of the strongly Borel–Cantelli sequences in one-dimensional Gibbs–Markov systems will be established. This will improve the theorem of C. Gupta, M. Nicol, and W. Ott in [4]. Secondly, N. Haydn, M. Nicol, T. Persson, and S. Vaienti [5] proved the strong Borel–Cantelli property in sequences of balls in terms of a polynomial decay of correlations for Lipschitz observables. Our theorems will then be applied to relax their inequality assumption.

Citation: Viktoria Xing. Dynamical Borel–Cantelli lemmas. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020339
References:
[1]

E. Borel, Les probabilit$\acute{e}$s d$\acute{e}$nombrables et leurs applications arithmetiques, Rend. Circ. Mat. Palermo, 27 (1909), 247-271.  doi: 10.1007/BF03019651.  Google Scholar

[2]

F. P. Cantelli, Sulla probabilit$\grave{a}$ come limite della frequenza, Atti delta Reale Accademia Nationale dei Lincei, Serie V, Rendicotti, 26 (1917), 39-45.   Google Scholar

[3]

N. Chernov and D. Kleinbock, Dynamical Borel–Cantelli lemmas for Gibbs measures, Isreal J. Math., 122 (2001), 1-27.  doi: 10.1007/BF02809888.  Google Scholar

[4]

C. GuptaM. Nicol and W. Ott, A Borel–Cantelli lemma for non–uniformly expanding dynamical systems, Nonlinearity, 23 (2010), 1991-2008.  doi: 10.1088/0951-7715/23/8/010.  Google Scholar

[5]

N. HaydnM. NicolT. Persson and S. Vaienti, A note on Borel–Cantelli lemmas for non–uniformly hyperbolic dynamical systems, Ergod. Th. & Dynam. Sys., 33 (2013), 475-498.  doi: 10.1017/S014338571100099X.  Google Scholar

[6]

D. Khoshnevisan, Probability, Graduate Studies in Mathematics, 80, AMS, 2007. doi: 10.1090/gsm/080.  Google Scholar

[7]

D. Kleinbock and G. Margulis, Logarithm laws for flows on homogeneous spaces, Inv. Math., 138 (1999), 451-494.  doi: 10.1007/s002220050350.  Google Scholar

[8]

W. J. LeVeque, On the frequency of small fractional parts in certain real sequences III, Journal Reine Angew. Math., 202 (1959), 215-220.  doi: 10.1515/crll.1959.202.215.  Google Scholar

[9]

W. Philipp, Some metrical theorems in number theory, Pacific J. Math, 20 (1967), 109-127.  doi: 10.2140/pjm.1967.20.109.  Google Scholar

[10]

W. M. Schmidt, A metrical theorem in of Diophantine approximation, Canad. J. Math, 12 (1960), 619-631.  doi: 10.4153/CJM-1960-056-0.  Google Scholar

[11]

W. M. Schmidt, Metrical theorems on fractional parts of sequences, Transactions AMS, 110 (1964), 493-518.  doi: 10.1090/S0002-9947-1964-0159802-4.  Google Scholar

[12]

C. E. Silva, Invitation to Ergodic Theory, American Mathematical Soc., 2008. doi: 10.1090/stml/042.  Google Scholar

[13]

V.Sprindžuk, Metric Theory of Diophantine Approximations, J. Wiley & Sons, New York–Toronto–London, 1979. Google Scholar

show all references

References:
[1]

E. Borel, Les probabilit$\acute{e}$s d$\acute{e}$nombrables et leurs applications arithmetiques, Rend. Circ. Mat. Palermo, 27 (1909), 247-271.  doi: 10.1007/BF03019651.  Google Scholar

[2]

F. P. Cantelli, Sulla probabilit$\grave{a}$ come limite della frequenza, Atti delta Reale Accademia Nationale dei Lincei, Serie V, Rendicotti, 26 (1917), 39-45.   Google Scholar

[3]

N. Chernov and D. Kleinbock, Dynamical Borel–Cantelli lemmas for Gibbs measures, Isreal J. Math., 122 (2001), 1-27.  doi: 10.1007/BF02809888.  Google Scholar

[4]

C. GuptaM. Nicol and W. Ott, A Borel–Cantelli lemma for non–uniformly expanding dynamical systems, Nonlinearity, 23 (2010), 1991-2008.  doi: 10.1088/0951-7715/23/8/010.  Google Scholar

[5]

N. HaydnM. NicolT. Persson and S. Vaienti, A note on Borel–Cantelli lemmas for non–uniformly hyperbolic dynamical systems, Ergod. Th. & Dynam. Sys., 33 (2013), 475-498.  doi: 10.1017/S014338571100099X.  Google Scholar

[6]

D. Khoshnevisan, Probability, Graduate Studies in Mathematics, 80, AMS, 2007. doi: 10.1090/gsm/080.  Google Scholar

[7]

D. Kleinbock and G. Margulis, Logarithm laws for flows on homogeneous spaces, Inv. Math., 138 (1999), 451-494.  doi: 10.1007/s002220050350.  Google Scholar

[8]

W. J. LeVeque, On the frequency of small fractional parts in certain real sequences III, Journal Reine Angew. Math., 202 (1959), 215-220.  doi: 10.1515/crll.1959.202.215.  Google Scholar

[9]

W. Philipp, Some metrical theorems in number theory, Pacific J. Math, 20 (1967), 109-127.  doi: 10.2140/pjm.1967.20.109.  Google Scholar

[10]

W. M. Schmidt, A metrical theorem in of Diophantine approximation, Canad. J. Math, 12 (1960), 619-631.  doi: 10.4153/CJM-1960-056-0.  Google Scholar

[11]

W. M. Schmidt, Metrical theorems on fractional parts of sequences, Transactions AMS, 110 (1964), 493-518.  doi: 10.1090/S0002-9947-1964-0159802-4.  Google Scholar

[12]

C. E. Silva, Invitation to Ergodic Theory, American Mathematical Soc., 2008. doi: 10.1090/stml/042.  Google Scholar

[13]

V.Sprindžuk, Metric Theory of Diophantine Approximations, J. Wiley & Sons, New York–Toronto–London, 1979. Google Scholar

[1]

Fanni M. Sélley. A self-consistent dynamical system with multiple absolutely continuous invariant measures. Journal of Computational Dynamics, 2021, 8 (1) : 9-32. doi: 10.3934/jcd.2021002

[2]

Mikhail I. Belishev, Sergey A. Simonov. A canonical model of the one-dimensional dynamical Dirac system with boundary control. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021003

[3]

Zongyuan Li, Weinan Wang. Norm inflation for the Boussinesq system. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020353

[4]

Neng Zhu, Zhengrong Liu, Fang Wang, Kun Zhao. Asymptotic dynamics of a system of conservation laws from chemotaxis. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 813-847. doi: 10.3934/dcds.2020301

[5]

Craig Cowan, Abdolrahman Razani. Singular solutions of a Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 621-656. doi: 10.3934/dcds.2020291

[6]

Michael Winkler, Christian Stinner. Refined regularity and stabilization properties in a degenerate haptotaxis system. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 4039-4058. doi: 10.3934/dcds.2020030

[7]

Xing-Bin Pan. Variational and operator methods for Maxwell-Stokes system. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3909-3955. doi: 10.3934/dcds.2020036

[8]

Peter Giesl, Sigurdur Hafstein. System specific triangulations for the construction of CPA Lyapunov functions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020378

[9]

Hai-Liang Li, Tong Yang, Mingying Zhong. Diffusion limit of the Vlasov-Poisson-Boltzmann system. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021003

[10]

Chao Xing, Zhigang Pan, Quan Wang. Stabilities and dynamic transitions of the Fitzhugh-Nagumo system. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 775-794. doi: 10.3934/dcdsb.2020134

[11]

Marcos C. Mota, Regilene D. S. Oliveira. Dynamic aspects of Sprott BC chaotic system. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1653-1673. doi: 10.3934/dcdsb.2020177

[12]

Thierry Horsin, Mohamed Ali Jendoubi. On the convergence to equilibria of a sequence defined by an implicit scheme. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020465

[13]

Wenxiong Chen, Congming Li, Shijie Qi. A Hopf lemma and regularity for fractional $ p $-Laplacians. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3235-3252. doi: 10.3934/dcds.2020034

[14]

Abdelghafour Atlas, Mostafa Bendahmane, Fahd Karami, Driss Meskine, Omar Oubbih. A nonlinear fractional reaction-diffusion system applied to image denoising and decomposition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020321

[15]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[16]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[17]

Helmut Abels, Andreas Marquardt. On a linearized Mullins-Sekerka/Stokes system for two-phase flows. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020467

[18]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, 2021, 20 (1) : 389-404. doi: 10.3934/cpaa.2020273

[19]

Yuxin Zhang. The spatially heterogeneous diffusive rabies model and its shadow system. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020357

[20]

Hao Wang. Uniform stability estimate for the Vlasov-Poisson-Boltzmann system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 657-680. doi: 10.3934/dcds.2020292

2019 Impact Factor: 1.338

Article outline

[Back to Top]